• Previous Article
    A note on the existence of global solutions for reaction-diffusion equations with almost-monotonic nonlinearities
  • CPAA Home
  • This Issue
  • Next Article
    Well-posedness of abstract distributed-order fractional diffusion equations
March  2014, 13(2): 623-634. doi: 10.3934/cpaa.2014.13.623

Infinitely many homoclinic solutions for damped vibration problems with subquadratic potentials

1. 

Department of Mathematics, Tianjin Polytechnic University, Tianjin 300387, China

2. 

School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex Systems, Ministry of Education, Beijing 100875

Received  January 2013 Revised  April 2013 Published  October 2013

In this paper we investigate the existence of infinitely many homoclinic solutions for the following damped vibration problems \begin{eqnarray} \ddot q+A \dot q-L(t)q+W_q(t,q)=0, \end{eqnarray} where $A$ is an antisymmetric constant matrix, $L\in C(R,R^{n^2})$ is a symmetric and positive definite matrix for all $t\in R$, $W\in C^1(R\times R^n,R)$. The novelty of this paper is that, for the case that $W$ is subquadratic at infinity, we establish two new criteria to guarantee the existence of infinitely many homoclinic solutions for (DS) via the genus properties in critical point theory. Recent results in the literature are generalized and significantly improved.
Citation: Ziheng Zhang, Rong Yuan. Infinitely many homoclinic solutions for damped vibration problems with subquadratic potentials. Communications on Pure and Applied Analysis, 2014, 13 (2) : 623-634. doi: 10.3934/cpaa.2014.13.623
References:
[1]

C. O. Alves, P. C. Carrião and O. H. Miyagaki, paper title is capitalized., Existence of homoclinic orbits for asymptotically periodic systems involving Duffing-like equation, Appl. Math. Lett., 16 (2003), 639-642. doi: 10.1016/S0893-9659(03)00059-4.

[2]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381. doi: 10.1016/0022-1236(73)90051-7.

[3]

P. Caldiroli and P. Montecchiari, Homoclinic orbits for second order Hamiltonian systems with potential changing sign, Comm. Appl. Nonlinear Anal., 1 (1994), 97-129.

[4]

V. Coti Zelati and P. H. Rabinowitz, Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials, J. Amer. Math. Soc., 4 (1991), 693-727. doi: 10.1090/S0894-0347-1991-1119200-3.

[5]

A. Daouas, Homoclinic solutions for superquadratic Hamiltonian systems without periodicity assumption, Nonlinear Anal., 74 (2011), 3407-3418. doi: 10.1016/j.na.2011.03.001.

[6]

Y. Ding, Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems, Nonlinear Anal., 25 (1995), 1095-1113. doi: 10.1016/0362-546X(94)00229-B.

[7]

Y. Ding and C. Lee, Homoclinics for asymptotically quadratic and supequadratic Hamiltonian systems, Nonlinear Anal., 71 (2009), 1395-1413. doi: 10.1016/j.na.2008.10.116.

[8]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems, J. Differential Equations, 219 (2005), 375-389. doi: 10.1016/j.jde.2005.06.029.

[9]

P. Korman and A. C. Lazer, Homoclinic orbits for a class of symmetric Hamiltonian systems, Electron. J. Differential Equations, (1994), 1-10. doi: 10.1.1.27.6093.

[10]

X. Lv and J. Jiang, Existence of homoclinic solutions for a class of second-order Hamiltonian systems with general potentials, Nonlinear Analysis: Real World Applications, 13 (2012), 1152-1158. doi: 10.1016/j.nonrwa.2011.09.008.

[11]

X. Lv, S. Lu and P. Yan, Existence of homoclinic solutions for a class of second-order Hamiltonian systems, Nonlinear Anal., 72 (2010), 390-398. doi: 10.1016/j.na.2009.06.073.

[12]

Y. Lv and C. Tang, Existence of even homoclinic orbits for a class of Hamiltonian systems, Nonlinear Anal., 67 (2007), 2189-2198. doi: 10.1016/j.na.2006.08.043.

[13]

W. Omana and M. Willem, Homoclinic orbits for a class of Hamiltonian systems, Differential Integral Equations, 5 (1992), 1115-1120.

[14]

H. Poincaré, Les méthodes nouvelles de la mécanique céleste, Gauthier-Villars, Pairs, 1897-1899.

[15]

P. H. Rabinowitz, "Minimax Methods in Critical Point Theory with Applications to Differential Equations," CBMS Reg. Conf. Ser. in. Math., vol. 65, American Mathematical Society, Provodence, RI, 1986.

[16]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems, Proc. Roy. Soc. Edinburgh Sect. A., 114 (1990), 33-38. doi: 10.1017/S0308210500024240.

[17]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems, Math. Z., 206 (1991), 473-499. doi: 10.1007/BF02571356.

[18]

A. Salvatore, Homoclinic orbits for a special class of nonautonomous Hamiltonian systems, Proceedings of the Second World Congress of Nonlinear Analysis, Part 8 (Athens, 1996), Nonlinear Anal., 30 (1997), 4849-4857. doi: SO362-546X(97)00142-9.

[19]

J. Sun, H. Chen and J. J. Nieto, Homoclinic solutions for a class of subquadratic second-order Hamiltonian systems, J. Math. Anal. Appl., 373 (2011), 20-29. doi: 10.1016/j.jmaa.2010.06.038.

[20]

J. Sun, J. J. Nieto and M. Otero-Novoa, On homoclinic orbits for a class of damped vibration systems, Advances in Difference Equations, 2012:102. doi: 10.1186/1687-1847-2012-102.

[21]

X. Tang and X. Lin, Infinitely many homoclinic orbits for Hamiltonian systems with indefinite subquadratic potentials, Nonlinear Anal., 74 (2011), 6314-6325. doi: 10.1016/j.na.2011.06.010.

[22]

X. Tang and X. Lin, Existence of infinitely many homoclinic orbits in Hamiltonian systems, Proc. Roy. Soc. Edinburgh Sect. A., 141 (2011), 1103-1119. doi: 10.1017/S0308210509001346.

[23]

L. Wan and C. Tang, Existence and multiplicity of homoclinic orbits for second order Hamiltonian systems without (AR) condition, Discrete. Cont. Dyn. Syst. Ser. B, 15 (2011), 255-271. doi: 10.3934/dcdsb.2011.15.255.

[24]

J. Wang, J. Xu and F. Zhang, Homoclinic orbits for a class of Hamiltonian systems with superquadratic or asymptotically quadratic potentials, Comm. Pure. Appl. Anal., 10 (2011), 269-286. doi: 10.3934/cpaa.2011.10.269.

[25]

J. Wang, F. Zhang and J. Xu, Existence and multiplicity of homoclinic orbits for the second order Hamiltonian systems, J. Math. Anal. Appl., 366 (2010), 569-581. doi: 10.1016/j.jmaa.2010.01.060.

[26]

J. Wei and J, Wang, Infinitely many homoclinic orbits for the second order Hamiltonian systems with general potentials, J. Math. Anal. Anal., 366 (2010), 694-699. doi: 10.1016/j.jmaa.2009.12.024.

[27]

X. Wu and W. Zhang, Existence and multiplicity of homoclinic solutions for a class of damped vibration problems, Nonlinear Anal., 74 (2011), 4392-4398. doi: 10.1016/j.na.2011.03.059.

[28]

M. Yang and Z. Han, The existence of homoclinic solutions for second-order Hamiltonian systems with periodic potentials, Nonlinear Analysis: Real World Applications, 12 (2011), 2742-2751. doi: 10.1016/j.nonrwa.2011.03.019.

[29]

M. Yang and Z. Han, Infinitely many homoclinic solutions for second-order Hamiltonian systems with odd nonlinearities, Nonlinear Anal., 74 (2011), 2635-2646. doi: 10.1016/j.na.2010.12.019.

[30]

R. Yuan and Z. Zhang, Homoclinic solutions for a class of second order non-autonomous systems, Electron. J. of Differential Equations, 128 (2009), 1-9.

[31]

Q. Zhang and C. Liu, Infinitely many homoclinic solutions for second order Hamiltonian systems, Nonlinear Anal., 72 (2010), 894-903. doi: 10.1016/j.na.2009.07.021.

[32]

Z. Zhang and R. Yuan, Homoclinic solutions for a class of non-autonomous subquadratic second order Hamiltonian systems, Nonlinear Anal., 71 (2009), 4125-4130. doi: 10.1016/j.na.2009.02.071.

[33]

Z. Zhang and R. Yuan, Homoclinic solutions of some second order non-autonomous systems, Nonlinear Anal., 71 (2009), 5790-5798. doi: 10.1016/j.na.2009.05.003.

[34]

Z. Zhang and R. Yuan, Homoclinic solutions for a class of asymptotically quadratic Hamiltonian systems, Nonlinear Analysis: Real World Applications, 11 (2010), 4185-4193. doi: 10.1016/j.nonrwa.2010.05.005.

[35]

W. Zhu, Existence of homoclinic solutions for a class of second order systems, Nonlinear Anal., 75 (2012), 2455-2463. doi: 10.1016/j.na.2011.10.043.

[36]

W. Zou and S. Li, Infinitely many homoclinic orbits for the second-order Hamiltonian systems, Appl. Math. Lett., 16 (2003), 1283-1287. doi: 10.1016/S0893-9659(03)90130-3.

show all references

References:
[1]

C. O. Alves, P. C. Carrião and O. H. Miyagaki, paper title is capitalized., Existence of homoclinic orbits for asymptotically periodic systems involving Duffing-like equation, Appl. Math. Lett., 16 (2003), 639-642. doi: 10.1016/S0893-9659(03)00059-4.

[2]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381. doi: 10.1016/0022-1236(73)90051-7.

[3]

P. Caldiroli and P. Montecchiari, Homoclinic orbits for second order Hamiltonian systems with potential changing sign, Comm. Appl. Nonlinear Anal., 1 (1994), 97-129.

[4]

V. Coti Zelati and P. H. Rabinowitz, Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials, J. Amer. Math. Soc., 4 (1991), 693-727. doi: 10.1090/S0894-0347-1991-1119200-3.

[5]

A. Daouas, Homoclinic solutions for superquadratic Hamiltonian systems without periodicity assumption, Nonlinear Anal., 74 (2011), 3407-3418. doi: 10.1016/j.na.2011.03.001.

[6]

Y. Ding, Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems, Nonlinear Anal., 25 (1995), 1095-1113. doi: 10.1016/0362-546X(94)00229-B.

[7]

Y. Ding and C. Lee, Homoclinics for asymptotically quadratic and supequadratic Hamiltonian systems, Nonlinear Anal., 71 (2009), 1395-1413. doi: 10.1016/j.na.2008.10.116.

[8]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems, J. Differential Equations, 219 (2005), 375-389. doi: 10.1016/j.jde.2005.06.029.

[9]

P. Korman and A. C. Lazer, Homoclinic orbits for a class of symmetric Hamiltonian systems, Electron. J. Differential Equations, (1994), 1-10. doi: 10.1.1.27.6093.

[10]

X. Lv and J. Jiang, Existence of homoclinic solutions for a class of second-order Hamiltonian systems with general potentials, Nonlinear Analysis: Real World Applications, 13 (2012), 1152-1158. doi: 10.1016/j.nonrwa.2011.09.008.

[11]

X. Lv, S. Lu and P. Yan, Existence of homoclinic solutions for a class of second-order Hamiltonian systems, Nonlinear Anal., 72 (2010), 390-398. doi: 10.1016/j.na.2009.06.073.

[12]

Y. Lv and C. Tang, Existence of even homoclinic orbits for a class of Hamiltonian systems, Nonlinear Anal., 67 (2007), 2189-2198. doi: 10.1016/j.na.2006.08.043.

[13]

W. Omana and M. Willem, Homoclinic orbits for a class of Hamiltonian systems, Differential Integral Equations, 5 (1992), 1115-1120.

[14]

H. Poincaré, Les méthodes nouvelles de la mécanique céleste, Gauthier-Villars, Pairs, 1897-1899.

[15]

P. H. Rabinowitz, "Minimax Methods in Critical Point Theory with Applications to Differential Equations," CBMS Reg. Conf. Ser. in. Math., vol. 65, American Mathematical Society, Provodence, RI, 1986.

[16]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems, Proc. Roy. Soc. Edinburgh Sect. A., 114 (1990), 33-38. doi: 10.1017/S0308210500024240.

[17]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems, Math. Z., 206 (1991), 473-499. doi: 10.1007/BF02571356.

[18]

A. Salvatore, Homoclinic orbits for a special class of nonautonomous Hamiltonian systems, Proceedings of the Second World Congress of Nonlinear Analysis, Part 8 (Athens, 1996), Nonlinear Anal., 30 (1997), 4849-4857. doi: SO362-546X(97)00142-9.

[19]

J. Sun, H. Chen and J. J. Nieto, Homoclinic solutions for a class of subquadratic second-order Hamiltonian systems, J. Math. Anal. Appl., 373 (2011), 20-29. doi: 10.1016/j.jmaa.2010.06.038.

[20]

J. Sun, J. J. Nieto and M. Otero-Novoa, On homoclinic orbits for a class of damped vibration systems, Advances in Difference Equations, 2012:102. doi: 10.1186/1687-1847-2012-102.

[21]

X. Tang and X. Lin, Infinitely many homoclinic orbits for Hamiltonian systems with indefinite subquadratic potentials, Nonlinear Anal., 74 (2011), 6314-6325. doi: 10.1016/j.na.2011.06.010.

[22]

X. Tang and X. Lin, Existence of infinitely many homoclinic orbits in Hamiltonian systems, Proc. Roy. Soc. Edinburgh Sect. A., 141 (2011), 1103-1119. doi: 10.1017/S0308210509001346.

[23]

L. Wan and C. Tang, Existence and multiplicity of homoclinic orbits for second order Hamiltonian systems without (AR) condition, Discrete. Cont. Dyn. Syst. Ser. B, 15 (2011), 255-271. doi: 10.3934/dcdsb.2011.15.255.

[24]

J. Wang, J. Xu and F. Zhang, Homoclinic orbits for a class of Hamiltonian systems with superquadratic or asymptotically quadratic potentials, Comm. Pure. Appl. Anal., 10 (2011), 269-286. doi: 10.3934/cpaa.2011.10.269.

[25]

J. Wang, F. Zhang and J. Xu, Existence and multiplicity of homoclinic orbits for the second order Hamiltonian systems, J. Math. Anal. Appl., 366 (2010), 569-581. doi: 10.1016/j.jmaa.2010.01.060.

[26]

J. Wei and J, Wang, Infinitely many homoclinic orbits for the second order Hamiltonian systems with general potentials, J. Math. Anal. Anal., 366 (2010), 694-699. doi: 10.1016/j.jmaa.2009.12.024.

[27]

X. Wu and W. Zhang, Existence and multiplicity of homoclinic solutions for a class of damped vibration problems, Nonlinear Anal., 74 (2011), 4392-4398. doi: 10.1016/j.na.2011.03.059.

[28]

M. Yang and Z. Han, The existence of homoclinic solutions for second-order Hamiltonian systems with periodic potentials, Nonlinear Analysis: Real World Applications, 12 (2011), 2742-2751. doi: 10.1016/j.nonrwa.2011.03.019.

[29]

M. Yang and Z. Han, Infinitely many homoclinic solutions for second-order Hamiltonian systems with odd nonlinearities, Nonlinear Anal., 74 (2011), 2635-2646. doi: 10.1016/j.na.2010.12.019.

[30]

R. Yuan and Z. Zhang, Homoclinic solutions for a class of second order non-autonomous systems, Electron. J. of Differential Equations, 128 (2009), 1-9.

[31]

Q. Zhang and C. Liu, Infinitely many homoclinic solutions for second order Hamiltonian systems, Nonlinear Anal., 72 (2010), 894-903. doi: 10.1016/j.na.2009.07.021.

[32]

Z. Zhang and R. Yuan, Homoclinic solutions for a class of non-autonomous subquadratic second order Hamiltonian systems, Nonlinear Anal., 71 (2009), 4125-4130. doi: 10.1016/j.na.2009.02.071.

[33]

Z. Zhang and R. Yuan, Homoclinic solutions of some second order non-autonomous systems, Nonlinear Anal., 71 (2009), 5790-5798. doi: 10.1016/j.na.2009.05.003.

[34]

Z. Zhang and R. Yuan, Homoclinic solutions for a class of asymptotically quadratic Hamiltonian systems, Nonlinear Analysis: Real World Applications, 11 (2010), 4185-4193. doi: 10.1016/j.nonrwa.2010.05.005.

[35]

W. Zhu, Existence of homoclinic solutions for a class of second order systems, Nonlinear Anal., 75 (2012), 2455-2463. doi: 10.1016/j.na.2011.10.043.

[36]

W. Zou and S. Li, Infinitely many homoclinic orbits for the second-order Hamiltonian systems, Appl. Math. Lett., 16 (2003), 1283-1287. doi: 10.1016/S0893-9659(03)90130-3.

[1]

D. Motreanu, Donal O'Regan, Nikolaos S. Papageorgiou. A unified treatment using critical point methods of the existence of multiple solutions for superlinear and sublinear Neumann problems. Communications on Pure and Applied Analysis, 2011, 10 (6) : 1791-1816. doi: 10.3934/cpaa.2011.10.1791

[2]

Salvatore A. Marano, Sunra J. N. Mosconi. Multiple solutions to elliptic inclusions via critical point theory on closed convex sets. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3087-3102. doi: 10.3934/dcds.2015.35.3087

[3]

Juntao Sun, Jifeng Chu, Zhaosheng Feng. Homoclinic orbits for first order periodic Hamiltonian systems with spectrum point zero. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3807-3824. doi: 10.3934/dcds.2013.33.3807

[4]

Jingxian Sun, Shouchuan Hu. Flow-invariant sets and critical point theory. Discrete and Continuous Dynamical Systems, 2003, 9 (2) : 483-496. doi: 10.3934/dcds.2003.9.483

[5]

Antonio Ambrosetti, Massimiliano Berti. Applications of critical point theory to homoclinics and complex dynamics. Conference Publications, 1998, 1998 (Special) : 72-78. doi: 10.3934/proc.1998.1998.72

[6]

Anna Maria Candela, Giuliana Palmieri. Some abstract critical point theorems and applications. Conference Publications, 2009, 2009 (Special) : 133-142. doi: 10.3934/proc.2009.2009.133

[7]

Domingo González, Gamaliel Blé. Core entropy of polynomials with a critical point of maximal order. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 115-130. doi: 10.3934/dcds.2019005

[8]

Lori Badea. Multigrid methods for some quasi-variational inequalities. Discrete and Continuous Dynamical Systems - S, 2013, 6 (6) : 1457-1471. doi: 10.3934/dcdss.2013.6.1457

[9]

Zalman Balanov, Carlos García-Azpeitia, Wieslaw Krawcewicz. On variational and topological methods in nonlinear difference equations. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2813-2844. doi: 10.3934/cpaa.2018133

[10]

Xing-Bin Pan. Variational and operator methods for Maxwell-Stokes system. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3909-3955. doi: 10.3934/dcds.2020036

[11]

Flaviano Battelli, Claudio Lazzari. On the bifurcation from critical homoclinic orbits in n-dimensional maps. Discrete and Continuous Dynamical Systems, 1997, 3 (2) : 289-303. doi: 10.3934/dcds.1997.3.289

[12]

Samir Adly, Daniel Goeleven, Dumitru Motreanu. Periodic and homoclinic solutions for a class of unilateral problems. Discrete and Continuous Dynamical Systems, 1997, 3 (4) : 579-590. doi: 10.3934/dcds.1997.3.579

[13]

S. Secchi, C. A. Stuart. Global bifurcation of homoclinic solutions of Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1493-1518. doi: 10.3934/dcds.2003.9.1493

[14]

Chibueze Christian Okeke, Abdulmalik Usman Bello, Lateef Olakunle Jolaoso, Kingsley Chimuanya Ukandu. Inertial method for split null point problems with pseudomonotone variational inequality problems. Numerical Algebra, Control and Optimization, 2022, 12 (4) : 815-836. doi: 10.3934/naco.2021037

[15]

Isaac Harris, Dinh-Liem Nguyen, Thi-Phong Nguyen. Direct sampling methods for isotropic and anisotropic scatterers with point source measurements. Inverse Problems and Imaging, 2022, 16 (5) : 1137-1162. doi: 10.3934/ipi.2022015

[16]

Tiphaine Jézéquel, Patrick Bernard, Eric Lombardi. Homoclinic orbits with many loops near a $0^2 i\omega$ resonant fixed point of Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3153-3225. doi: 10.3934/dcds.2016.36.3153

[17]

Urszula Foryś, Yuri Kheifetz, Yuri Kogan. Critical-Point Analysis For Three-Variable Cancer Angiogenesis Models. Mathematical Biosciences & Engineering, 2005, 2 (3) : 511-525. doi: 10.3934/mbe.2005.2.511

[18]

Salvatore A. Marano, Sunra Mosconi. Non-smooth critical point theory on closed convex sets. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1187-1202. doi: 10.3934/cpaa.2014.13.1187

[19]

Mohameden Ahmedou, Mohamed Ben Ayed, Marcello Lucia. On a resonant mean field type equation: A "critical point at Infinity" approach. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 1789-1818. doi: 10.3934/dcds.2017075

[20]

O. Chadli, Z. Chbani, H. Riahi. Recession methods for equilibrium problems and applications to variational and hemivariational inequalities. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 185-196. doi: 10.3934/dcds.1999.5.185

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (48)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]